PACs after ablation

Posted by tugboater @tugboater, Jun 1, 2019

Hello I am a 37 year old male 9 months ago I had ablation done for a fib and a flutter . Ever sense ablation I’ve been having pacs that come and go on metoprolol 25mg twice daily have The option to go on Flecainide but very hesitant .tried everything any advice would be greatly appreciated thanks

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

Hi @tugboater and welcome to Connect. That must be so scary to have PACS ever since your ablation.

I wanted to introduce you to fellow Connect members @linapenny and @sayaboleh as they have had similar experience or similar conditions and may be able to offer you support.

Back to you @tugboater, are you comfortable explaining your hesitancy to go on flecainide?

REPLY

I just want to say that my aunt had Afib starting in her sixties and underwent quite a number of ablations. She lived to 88 and died of old age…

REPLY
@ethanmcconkey

Hi @tugboater and welcome to Connect. That must be so scary to have PACS ever since your ablation.

I wanted to introduce you to fellow Connect members @linapenny and @sayaboleh as they have had similar experience or similar conditions and may be able to offer you support.

Back to you @tugboater, are you comfortable explaining your hesitancy to go on flecainide?

Jump to this post

I’m garlandtown

REPLY

It is very common and even NORMAL to have PACs for weeks to months after an ablation. Sometimes people have some PVCs, too. PACs are NOT dangerous, by the way. I had an ablation over 15 years ago and had them and still do sometimes (just because most people do). I would advise you try to get your worry under control which would well help the PACs. And for heaven's sake, talk to your doctor and ask him or her if it is not true that PACs are common, frequently occur for a while after an ablation etc. Of course, if you prefer medications which can come loaded with their own side effects , that's up to you.

REPLY

To tugboater……….I agree 100% with slynmb about having PAC's or PVC'S after an ablation. I am a 68 y/o woman who had PVC's for YEARS before I developed AFIB. I didn't like them (who does?) but was reassured over and over by my cardio that they were benign, that EVERYBODY had them, just that some of us could feel them, sometimes quite strongly, while many people were completely unaware of them. I eventually learned to live with them. My own husband was one of the lucky ones who NEVER felt a PVC or PAC and had no idea what I was talking about! When I'd tell him my heart was doing its "flip-flopping again," he'd just look at me like I was imagining things. After the ablation, for about 5 months, I had no episode's of AFIB and my PVC's had "magically" gone away as well. But a few months ago, I once again began to feel the occasional PVC, which caused me concern. When I talked to my cardiologist about the return of the PVC's, he once again reassured me that this did NOT mean my AFIB was returning and most likely meant that the ablation had simply "interrupted" them during the recovery period of the surgery and said that many people with PVC's or PAC's felt some relief from them after an ablation, but they almost always returned, often at a much less frequency, which is what I am experiencing. I usually only feel them now if I overdo the coffee or if I'm REALLY tired. I would like to say to you to not worry about them, but since we are all different, and I am NOT a doctor, my advice is to speak to your cardiologist about them. He/she is the ONLY one who is going to be able to give you the answers and reassurance you're seeking. I hope you get the peace of mind you are looking for.

REPLY

have been having frequent pacs(can see them on Kardia)….had ablation for afib two yrs ago….am in normal sinus rhythm and have almost no symptoms other than occasional feeling of heart beating (flip flopping)
usually in evening when at rest. my concern is that they continually show up on the Kardia…recent ekg confirmed normal sinus rhythm but doctor noted that there are more pacs than normal….will likely visit the electrophysiologist but expect to again hear pacs are not that concerning….has anyone had experience where their doctor actually became concerned with higher pac count despite no seemingly adverse symptoms and no history of heart disease?

REPLY

I have PVCs nearly every day, and have had several ablations for a-fib. That's just what my heart does. After ablations, it did take a couple of months for all arrhythmias to subside, and I had PVCs and PACs often, but no surprise – post-ablation, the heart tissue is still healing – it has just gone through a lot!

As for Flecainide, I was on it for over a decade with virtually no side effects, and it helped keep the a-fib under control. It ceased to work for me, and now I am on something else. I LONG for the days of Flecainide – it was effective and mild in my case. Continue to do your research until you settle on the best combinations of drugs and surgery for you.
Jennifer

REPLY

I had an Ablation 2 years ago at Mayo Clinic. Doing well except when I lay on my left side in bed. My Heart starts beating faster and feels weird. I turn over on my Right Side or Back and it calms down.

REPLY

mercuryrose, I am the same. If my heart is behaving, I can even fall asleep on the left side, but when it's acting up, I can only sleep well on my right. This runs contrary to what a consulting cardiologist on youtube, goes by the name York Cardiologist, maintains. He says the best position for most AF sufferers is on their backs, then on their right sides, but that the left is problematic. Unfortunately, for you and me, it's the other way around. So, you are not alone….or strange.

REPLY
Please sign in or register to post a reply.